Alert archive / Montana / Wind Chill Warnings in 2016
Wind Chill Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Dec 16, 2016, 2:39 PM MST for Garfield County, Petroleum County, Phillips County, Montana. It took effect at Dec 16, 2016, 11:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 2:39 PM MST (21:39 UTC)
- In effect from
- Dec 16, 2016, 11:00 PM MST
- Expired
- Dec 17, 2016, 12:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS45 KGGW 162139 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 239 PM MST FRI DEC 16 2016 ...COLDEST AIRMASS OF THE SEASON WILL PAY A VISIT TONIGHT AND SATURDAY... MTZ021-022-171100- /O.CAN.KGGW.WS.W.0003.000000T0000Z-161217T0000Z/ /O.UPG.KGGW.WC.Y.0008.161217T0000Z-161217T1900Z/ /O.NEW.KGGW.WC.W.0001.161217T0600Z-161217T1900Z/ PETROLEUM-GARFIELD- INCLUDING THE CITIES OF WINNETT AND JORDAN 239 PM MST FRI DEC 16 2016 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL...AS LOW AS 50 BELOW. * IMPACTS...FROST BITE CAN OCCUR WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ023-025>027-171100- /O.CAN.KGGW.WW.Y.0018.000000T0000Z-161217T0000Z/ /O.CON.KGGW.WC.Y.0008.161217T0000Z-161217T1900Z/ MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF CIRCLE, GLENDIVE, RICHEY, TERRY, AND WIBAUX 239 PM MST FRI DEC 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. * WIND CHILLS...30 TO 40 BELOW ZERO. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-060-171100- /O.UPG.KGGW.WC.Y.0008.161217T0000Z-161217T1900Z/ /O.NEW.KGGW.WC.W.0001.161217T0600Z-161217T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF MALTA, SACO, AND ZORTMAN 239 PM MST FRI DEC 16 2016 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL...35 TO 45 BELOW ZERO. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ017-171100- /O.CON.KGGW.WC.Y.0008.161217T0000Z-161217T1900Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, AND FRAZER 239 PM MST FRI DEC 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * WIND CHILLS...30 TO 40 BELOW. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018>020-024-059-061-062-171100- /O.CON.KGGW.WC.Y.0008.000000T0000Z-161217T1900Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF SCOBEY, PLENTYWOOD, MEDICINE LAKE, WOLF POINT, POPLAR, SIDNEY, FAIRVIEW, WHITEWATER, OPHEIM, AND CULBERTSON 239 PM MST FRI DEC 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * WIND CHILLS...30 TO 40 BELOW. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
2 follow-up statements
808 WWUS45 KGGW 171001 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 301 AM MST SAT DEC 17 2016 MTZ016-021-022-060-171900- /O.CON.KGGW.WC.W.0001.000000T0000Z-161217T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- 301 AM MST SAT DEC 17 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * WIND CHILL...AS LOW AS 45 BELOW. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ017>020-023>027-059-061-062-171900- /O.CON.KGGW.WC.Y.0008.000000T0000Z-161217T1900Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- 301 AM MST SAT DEC 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WIND CHILLS...30 TO 40 BELOW. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
353 WWUS45 KGGW 171909 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1209 PM MST SAT DEC 17 2016 MTZ016-021-022-060-172015- /O.EXP.KGGW.WC.W.0001.000000T0000Z-161217T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF MALTA, SACO, WINNETT, JORDAN, AND ZORTMAN 1209 PM MST SAT DEC 17 2016 ...WIND CHILL WARNING HAS EXPIRED... WIND CHILLS HAVE DIMINISHED, THEREFORE THE WIND CHILL WARNING HAS EXPIRED. $$ MTZ017>020-023>027-059-061-062-172015- /O.EXP.KGGW.WC.Y.0008.000000T0000Z-161217T1900Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, FRAZER, SCOBEY, PLENTYWOOD, MEDICINE LAKE, WOLF POINT, POPLAR, CIRCLE, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, WHITEWATER, OPHEIM, AND CULBERTSON 1209 PM MST SAT DEC 17 2016 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILLS HAVE DIMINISHED, THEREFORE THE WIND CHILL ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 16, 2:39 PM MST, 0 minutes earlier.
Area forecast discussion, Dec 16, 2:39 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 239 PM MST Fri Dec 16 2016 .SHORT TERM...for northeast Montana...tonight through Sun... Storm system pulling out of the area and Winter Weather Advisory Advisory will be allowed to expire/cancelled early. Now our attention turns to the cold. Arctic high pressure is pushing south into Montana. Back edge of the clearing has made it to the international border and this will continue south, allowing for ideal radiational cooling tonight. Have lowered temps tonight below SuperBlend and neighboring offices are in agreement in our western zones. Arctic high pressure drops into the central Plains Saturday with a lee-side trough developing along the Front Range of Alberta and Montana. This trough or warm front will push east as a surface low drops southeast into north-central Alberta Sunday. This will help to warm things up for northeast Montana that lasts into mid-week. Some warm air advection combined with decent vorticity advection will lead to thick cloudiness and a slight possibility of snow across some northern locations Saturday Night. TFJ .LONG TERM...Sun night through Fri... The long term forecast period remains in excellent shape as described below. Expecting a moderating trend in temperatures with high temperatures returning to the 20s and 30s above...yes above...zero. Some places may even exceed the freezing mark. Question marks exist in that snow cover could hinder the effects of chinook warming, nevertheless, for many it will be a welcome break from the Arctic air mass. Precipitation chances will depend on periodic clippers, with one such system expected Monday and Monday night with a little light snow. Another system Tuesday afternoon could bring a mix of rain and snow to the area. Maliawco Previous Long Term Discussion... Weather change expected for the extended period as the long wave pattern shifts to a lower amplitude zonal pattern. With warmer flow off the Pacific streaming across the northern Rockies and a series of clippers, temperatures across northeast Montana will shift closer to normal. Moderating conditions expected through the early part of the week as a chinook develops with the flow backing to the west. Snow cover could hinder the chinook mixing out the lingering cold air over the valleys of NE Montana on Monday. Monday night a weak front swings through the state which could produce some light snow and should help mix out the cold air. Recent new snow and increasing winds could lead to some blowing snow issues until temperatures warm on Tuesday. Another clipper system will zip across the state on Wednesday with a slightly better chance of snow, and possibly rain in the southwest with the warmer Pacific airmass. One more clipper tracks along the Canadian border on Thursday. Ebert && .AVIATION... MVFR CIGS and VSBYS will end with lingering snow showers this afternoon with a return to VFR overnight as skies clear. North to northwest winds will persist at around 10 kts. Maliawco && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Warning from 11 PM this evening to noon MST Saturday for Central and Southeast Phillips...Garfield...Petroleum... Southwest Phillips. Wind Chill Advisory until noon MST Saturday for Central and Southern Valley...Dawson...McCone...Prairie...Wibaux. Wind Chill Advisory until noon MST Saturday for Daniels... Eastern Roosevelt...Northern Phillips...Northern Valley... Richland...Sheridan...Western Roosevelt. && weather.gov/glasgow
Hazardous weather outlook, Dec 16, 2:57 AM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 257 AM MST FRI DEC 16 2016 MTZ021-022-171000- PETROLEUM-GARFIELD- 257 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM TODAY. THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED TO ARRIVE LATE TONIGHT. VERY COLD WIND CHILLS NEAR 40 BELOW WILL BE POSSIBLE. A WIND CHILL ADVISORY IS IN EFFECT BEGINNING AT 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD WIND CHILLS NEAR 40 BELOW ZERO WILL CONTINUE THROUGH SATURDAY MORNING. THE WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-023-025>027-060-171000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-MCCONE- DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- 257 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM TODAY. THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED TO ARRIVE LATE TONIGHT. VERY COLD WIND CHILLS NEAR 40 BELOW WILL BE POSSIBLE. A WIND CHILL ADVISORY IS IN EFFECT BEGINNING AT 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD WIND CHILLS NEAR 40 BELOW ZERO WILL CONTINUE THROUGH SATURDAY MORNING. THE WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-024-059-061-062-171000- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- 257 AM MST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED TO ARRIVE LATE TONIGHT. VERY COLD WIND CHILLS NEAR 40 BELOW WILL BE POSSIBLE. A WIND CHILL ADVISORY IS IN EFFECT BEGINNING AT 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY COLD WIND CHILLS NEAR 40 BELOW ZERO WILL CONTINUE THROUGH SATURDAY MORNING. THE WIND CHILL ADVISORY IS IN EFFECT THROUGH NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 16, 1:31 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
131 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 9 SE EDWARDS 47.04N 107.22W
12/16/2016 E3.0 INCH GARFIELD MT TRAINED SPOTTER
LIGHT SNOW CONTINUING.
&&
RICHMLocal storm report, Dec 16, 1:32 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
132 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM SNOW 14 SSW FLOWING WELLS RE 47.15N 106.32W
12/16/2016 E2.0 INCH GARFIELD MT TRAINED SPOTTER
STILL SNOWING LIGHTLY.
&&
RICHMLocal storm report, Dec 16, 1:33 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
133 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM SNOW 8 S TERRY 46.68N 105.30W
12/16/2016 E4.0 INCH PRAIRIE MT TRAINED SPOTTER
A LITTLE BLOWING SNOW AS WELL.
&&
RICHMLocal storm report, Dec 16, 1:45 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
145 PM MST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM SNOW 5 W CARLYLE 46.66N 104.19W
12/16/2016 E2.0 INCH WIBAUX MT TRAINED SPOTTER
&&
RICHMNearby
Wind Chill Warnings in Montana, 2016Every wind chill warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.